MAUDE Adverse Event Report: COOK INC UNIVERSA LOOP NEPHROSTOMY PERCUTANEOUS DRAINAGE CATHETER; LJE CATHETER, NEPHROSTOMY

COOK INC UNIVERSA LOOP NEPHROSTOMY PERCUTANEOUS DRAINAGE CATHETER; LJE CATHETER, NEPHROSTOMY
Model Number G55802
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: customer name: (b)(6).E3: customer occupation = purchasing.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported in the universa loop nephrostomy percutaneous drainage catheter's sealing package contained foreign matter (a hair) prior to an unspecified procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.The device did not make patient contact.Additional information has been requested but is unavailable at this time.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Correction: d9, d3 (email), g1 (contact and mfg site email) and h3.H3: not returned to the manufacturer investigation ¿ evaluation it was reported in the universa loop nephrostomy percutaneous drainage catheter's sealing package contained foreign matter (a hair) prior to an unspecified procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.The device did not make patient contact.Reviews of documentation including the complaint history, device history record (dhr), quality control (qc) procedures, and instructions for use (ifu), were conducted during the investigation.The complaint device was not returned to cook for investigation; therefore, no physical examinations could be performed.The customer has confirmed that the product was shipped but it was not received by cook.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no related non-conformances that could have contributed to the reported failure mode.A complaint history database search showed no other related complaints associated with the failure mode for the complaint device lot.Cook also reviewed product labeling.The ifu packaged with the device contains the following in relation to the reported failure mode: how supplied '.Do not use the product if there is doubt as to whether the product is sterile.' based on the available information, no product returned, and the results of the investigation, cook has concluded that the cause of the foreign matter said by the customer to be hair and is likely due to a manufacturing error.Complaint awareness training has been completed for the relevant personnel tasked with quality control of packaging for this lot.The appropriate personnel have been notified, and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
UNIVERSA LOOP NEPHROSTOMY PERCUTANEOUS DRAINAGE CATHETER
Common Device Name
LJE CATHETER, NEPHROSTOMY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20880149
Report Number1820334-2024-01618
Device Sequence Number12671714
Product Code LJE
UDI-Device Identifier00827002558021
UDI-Public(01)00827002558021(17)270228(10)15924185
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K140085
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG55802
Device Catalogue NumberULCS-10-30
Device Lot Number15924185
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/11/2024
Supplement Date Received by Manufacturer10/07/2025
Initial Report FDA Received Date12/09/2024
Supplement Report FDA Received Date11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown